MAUDE Adverse Event Report: ANGIODYNAMICS VORTEX CT PORT ACCESS SYSTEM; SMARTPORT CT

ANGIODYNAMICS VORTEX CT PORT ACCESS SYSTEM; SMARTPORT CT
Catalog Number H787CT96STSD0
Medical Device Problem Codes Difficult to Flush (1251); Aspiration Issue (2883)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/17/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Angiodynamics has received notification from fda that we no longer are eligible to participate in the alternative summary (asr) program for the product families of vortex and smartport (see attached email).This mdr is being filed at this time based on the ineligibility notice, dated june 12, 2017, which is our aware date for this mdr filing.As the reported defective device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint description of "difficult draw and flush port " is not confirmed, as no sample was returned.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.A ship history review search revealed no quality related issues or manufacturing deficiencies at the time of manufacture.The instructions for use, which is supplied to the user with this catalog number, contains the following statements: caution: it is extremely important to adequately flush the port after blood withdrawal.Occlusion of the catheter can occur if blood is left in the catheter for an extended period of time.Power injection should not be performed if blood aspiration is not present or the port is difficult to flush.If the implanted port is utilized, it may result in device failure or patient injury.Two-way obstruction (unable to infuse through the port system and unable to aspirate blood): causes: a fibrin tail, clot or sheath may be on or within the catheter.The non-coring (huber point) needle may not be patent or properly positioned within the port septum.Confirm that the needle is of sufficient length and, when positioned in the septum, the needle opening is not occluded by the septum.The clamp on the non-coring (huber point) needle should be open.A drug precipitate caused by incompatible drugs infused through the port may be obstructing the system.To prevent, use adequate amounts of sterile normal saline between incompatible solutions.A thrombolytic agent may be used on the order of a physician to restore patency.The procedure should be outlined by the drug manufacturer's labeling.Use facility protocol to determine which thrombolytic agent to use.The use of streptokinase has been known to cause allergic and anaphylactogenic reactions.A contrast study performed through the port may confirm fibrin sheath presence, kinking, malposition, or pinch-off syndrome.Caution: do not force solutions through the port system to clear an obstruction.A high pressure situation may cause irreversible catheter damage, leading to port system explant.Pinch-off syndrome pinch-off syndrome signs may include difficulty in aspirating blood, resistance to flushing or infusion of medications or fluids that improves with position changes, infraclavicular pain and/or swelling with catheter flushing or infusion palpitations, sudden onset chest pain, cardiac arrhythmias, extra heart sound, chest wall swelling at the port pocket, vein insertion site, pain in shoulder or port area not associated with swelling, cough, paresthesia of arm on side of catheter withdrawal occlusion or swishing sound with catheter flushing.Warning: avoid medial catheter placement into subclavian vein through percutaneous technique.This placement could lead to catheter occlusion, damage, rupture, shearing, or fragmentation due to compression of the catheter between the first rib and clavicle.Catheter shearing has been reported when the catheter is inserted via a more medial route in the subclavian vein.1 a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint reference (b)(4).Device unavailable for return.
 
Event or Problem Description
As reported to angiodynamics on june 17, 2016 via maude report mw5063564: dr.(b)(6) has removed a port that was placed by dr.(b)(6) on (b)(6) 2016.It was reported the port would not draw or flush, resulting in the need for removal.It was reported the patient had only received three treatments using this device.It was reported that the disposable device is not available to be returned to the manufacturer for evaluation.

Brand Name
VORTEX CT PORT ACCESS SYSTEM
Common Device Name
SMARTPORT CT
Manufacturer (Section D)
ANGIODYNAMICS
one horizon way
manchester GA 31816
MDR Report Key6671014
Report Number1056436-2017-00042
Device Sequence Number1736274
Product Code LJT
UDI-Device IdentifierH787CT96STSD0
UDI-PublicH787CT96STSD0
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K062414
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue NumberH787CT96STSD0
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2017
Initial Report FDA Received Date06/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1